Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Can an $ {\rm LCA}$ group be anti-self-dual?

Author: D. L. Armacost
Journal: Proc. Amer. Math. Soc. 27 (1971), 186-188
MSC: Primary 22.20
MathSciNet review: 0267036
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We say that a topological group $ G$ is anti-self-dual if there are no nontrivial continuous homomorphisms from $ G$ into the character group $ \hat G$ or from $ \hat G$ into $ G$. We show that no nontrivial LCA group can be anti-self-dual.

References [Enhancements On Off] (What's this?)

  • [1] E. Hewitt and K. Ross, Abstract harmonic analysis. Vol. 1: Structure of topological groups. Integration theory, group representations, Die Grundlehren der math. Wissenschaften, Band 115, Academic Press, New York and Springer-Verlag, Berlin, 1963. MR 28 #158. MR 551496 (81k:43001)
  • [2] L. C. Robertson, Connectivity, divisibility, and torsion, Trans. Amer. Math. Soc. 128 (1967), 482-505. MR 36 #302. MR 0217211 (36:302)
  • [3] -, Transfinite torsion, $ p$-constituents, and splitting in locally compact abelian groups, Mimeographed Notes, University of Washington, Seattle, Wash.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22.20

Retrieve articles in all journals with MSC: 22.20

Additional Information

Keywords: Continuous homomorphisms, character group, densely divisible, reduced, anti-self-dual, compact elements
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society